Boards.ie uses cookies. By continuing to browse this site you are agreeing to our use of cookies. Click here to find out more x
Post Reply  
 
Thread Tools Search this Thread
21-12-2011, 08:10   #1
boardswalker
Registered User
 
boardswalker's Avatar
 
Join Date: Apr 2007
Posts: 439
Warning about Motilium

From the Irish Times on Monday, 19 Dec 2011.

DRUG REGULATORS have advised caution in the use of one of the Republic’s most widely used anti-nausea agents after the emergence of a possible link with sudden cardiac death. The warning is especially targeted at people aged over 60.

Domperidone, which is marketed here as Motilium and Domerid, is a long-established drug that is used to treat nausea and vomiting.

As well as having antiemetic properties, domperidone helps to propel food along the gut and is a proven treatment for upper abdominal discomfort and fullness.

Available over the counter as well as on prescription, the drug is especially popular at this time of year as an antidote to seasonal overeating.

In its latest drug safety bulletin, the Irish Medicines Board (IMB) warns doctors that two recent studies “have shown that domperidone may be associated with an increased risk of serious ventricular arrhythmias or sudden cardiac death”.

Last edited by boardswalker; 21-12-2011 at 09:54.
boardswalker is offline  
(2) thanks from:
Advertisement
01-01-2012, 21:23   #2
El_Dangeroso
Registered User
 
El_Dangeroso's Avatar
 
Join Date: Jun 2008
Location: Galway
Posts: 4,532
Can someone interpret this warning for me? Does that mean motilium should not be taken at all, or just not habitually? Or is a warning for those with pre-existing heart conditions?

Anyone have a guess of the mechanism of the increased risk, perhaps a pharmacist could chime in..
El_Dangeroso is offline  
01-01-2012, 23:00   #3
boardswalker
Registered User
 
boardswalker's Avatar
 
Join Date: Apr 2007
Posts: 439
Quote:
Originally Posted by El_Dangeroso View Post
Can someone interpret this warning for me? Does that mean motilium should not be taken at all, or just not habitually? Or is a warning for those with pre-existing heart conditions?

Anyone have a guess of the mechanism of the increased risk, perhaps a pharmacist could chime in..
Have you seen the notice here?
http://www.imb.ie/images/uploaded/do...ber%202011.pdf
boardswalker is offline  
Thanks from:
02-01-2012, 12:35   #4
Vorsprung
Moderator
 
Vorsprung's Avatar
 
Join Date: Sep 2005
Posts: 2,289
I wonder why this is only being raised now when the papers cited were published at least a year ago.
Vorsprung is offline  
02-01-2012, 13:07   #5
El_Dangeroso
Registered User
 
El_Dangeroso's Avatar
 
Join Date: Jun 2008
Location: Galway
Posts: 4,532
Quote:
Originally Posted by boardswalker View Post
Thanks that's what I was looking for, 30mg per day sounds excessive anyway no? I used to take it a little a long time ago for IBS but never more than once a week.
El_Dangeroso is offline  
Advertisement
03-01-2012, 14:57   #6
Sauve
Subscriber
 
Sauve's Avatar
30mg daily is not excessive in chronic cases- recommended dose is 10-20mg 3-4 times daily.
Sauve is offline  
06-01-2012, 03:57   #7
rotinaj
Registered User
 
rotinaj's Avatar
 
Join Date: Jul 2008
Posts: 816
Quote:
Originally Posted by Sauvignon82 View Post
30mg daily is not excessive in chronic cases- recommended dose is 10-20mg 3-4 times daily.
My prescription calls for Motilium RX 20mg three tumes a day so the dise is not excessive
rotinaj is offline  
Post Reply

Quick Reply
Message:
Remove Text Formatting
Bold
Italic
Underline

Insert Image
Wrap [QUOTE] tags around selected text
 
Decrease Size
Increase Size
Please sign up or log in to join the discussion

Thread Tools Search this Thread
Search this Thread:

Advanced Search



Share Tweet